MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT316
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.F&p have made multiple attempts to obtain further information with regards to the reported event, however no further information was provided by the customer.Our investigation is thus based on the initial information provided by the customer and our knowledge of the product.Results: the customer reported that the tubing of an opt316 optiflow junior nasal cannula was broken during use.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint.If there are any failures the entire batch is put aside for further investigation.The subject opt316 optiflow junior nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt316 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.
 
Event or Problem Description
A regulatory body reported on behalf of a healthcare facility in the united kingdom that the tubing of an opt316 optiflow junior nasal cannula was snapped on one side during use.There was no observed force or trauma.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Udi related data quality updates only: corrections to reflect gudid: section d1: brand name updated to fisher & paykel healthcare.Section d2a: common device name updated to nasal cannula.Section d2b: product code updated to btt.Section d4: udi details updated - expiration date added.Section g1: contact person updated to (b)(6).Section g4: pma/510(k) number updated to k162553.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.F&p have made multiple attempts to obtain further information with regards to the reported event, however no further information was provided by the customer.Our investigation is thus based on the initial information provided by the customer and our knowledge of the product.Results: the customer reported that the tubing of an opt316 optiflow junior nasal cannula was broken during use.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint.If there are any failures the entire batch is put aside for further investigation.The subject opt316 optiflow junior nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt316 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key18136206
Report Number9611451-2023-01069
Device Sequence Number16843460
Product Code BTT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2102498825(11)230128(17)260128
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2102498825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown